MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION; PROBE, RADIOFREQUENCY LESION

BOSTON SCIENTIFIC NEUROMODULATION; PROBE, RADIOFREQUENCY LESION
Model Number TCN-15
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional suspect medical device components involved in the event: model: tcn-10, serial/lot: (b)(4), description: nitinol tc electrode: 10 cm.
 
Event or Problem Description
A report was received that the facility was unable to clean 3 probes due to the hub leaking at the base of the probe.The facility claims that it was blood leaking out of the hub.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The returned electrodes tcn-15 lot # 23376542, tcn-10 lot # 23797361, and tcn-10 lot# 22807295 were analyzed and it was determined that the material found on the hubs contained proteins like those found in blood.Overuse of the electrodes, such as sterilizing units beyond the number of cycles the units are validated for, can lead to additional wear on the units and the epoxy inside the hub, which can lead to cracks that allow for fluid ingress.With all the available information, boston scientific concludes the reported event was confirmed.The probable cause is due to failure to follow instructions.The electrodes were likely sterilized beyond the (b)(4) sterilizations cycles that they are validated for.

Brand Name
NA
Common Device Name
PROBE, RADIOFREQUENCY LESION
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
MDR Report Key8876322
Report Number3006630150-2019-04157
Device Sequence Number2389969
Product Code GXI
UDI-Device Identifier00813250013061
UDI-Public00813250013061
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K050084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTCN-15
Device Catalogue NumberTCN-15
Device Lot Number23376542
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2019
Initial Date Received by Manufacturer 07/10/2019
Supplement Date Received by Manufacturer04/28/2020
Initial Report FDA Received Date08/08/2019
Supplement Report FDA Received Date04/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1